Doctor insights on:
Alcohol And Pupil Dilation
Not always: If you are referring to having your eyes dilated with drops in the ophthalmologist's office, this is generally safe, except when you have "narrow angles." this can be determined by your eye md. If your pupil spontaneously dilates, this can be a sign of a problem in the brain (tumor, aneurysm, etc) and should be evaluated right away by an ophthalmologist. Read more
Pupil dilation: When you look at your eye is the mirror, the dark circle in the center is the pupil. Dilating drops make the pupil larger and allow a more complete eye exam robe performed. Dilation takes about 15-20 minutes and lasts 3-4 hours or longer (depending on which drops are used). Read more
See an eye doctor: It can be normal, especially if it has always been present. There are certain conditions that can lead to one pupil dilating more (or less) than the other. If the pupil difference is new, it should be evaluated by an eye doctor soon. The condition itself is usually harmless, but the underlying cause needs to be addressed. Read moreSee 2 more doctor answers
Not usually: Dilated pupils can occur as a side effect of various medications and several illicit drugs. Serious medical conditions such as serotonin syndrome can also cause this. Insomnia for a night or two would not usually result in dilated pupils. How long have you had insomnia? Have you been depressed or started a new medication? See your doctor to be sure and bring a list of all drugs, herbals takin Read more
Sudden bilateral pupil dilation in normal light, pupils responded to direct light but returned to dilated size, normalised after 10mins. Cause?
Pupil dilation: Many causes of pupil dilation, including emotions - higher levels of circulating adrenaline, which occur during times of excitement or fear. Drugs - from eye drops to hallucinogenics. Especially drugs that are anticholinergic light - low light, or a problem with receiving light on the retina neurologic problem - from the optic nerve to the part of the brain that regulates the eyes. Read more
How can one reduce pupil dilation? I take aderall 30mg XR once every am 5 mg ir evening. Most days iris all but disappears, and I look like a junkie
Constricting pupils: Aderral can cause pupil dilation, so the options are to reduce dosage or eliminate the aderral, switch to a different drug (eg if you are treating adhd, straterra may be an option, or other treatment). Taking another drug to constrict the pupil (eg, Pilocarpine 1% 1 drop) may also cause other side effects, like pinpoint pupils, blurry vision, corneal irritation. & long term use: lens opacification. Read moreSee 1 more doctor answer
Yes.: This can be either due to the drops that the doctor uses in each eye or due to a difference in each iris of the person who is being dilated. The doctor may use a stronger combination of drops in one eye resulting in uneven pupil dilation. The iris of one eye may have an anatomical difference in its make-up that is either congenital or acquired (trauma) that could lead to uneven pupil dilation. Read more
- Talk to a doctor online
- Does alcohol make your pupils dilate?
- Eye drops for pupil dilation
- Occasional pupil dilation
- Cataract surgery pupil dilation
- Opposite of pupil dilation
- Medications that dilate pupils
- Migraine and pupil dilation
- Frequent pupil dilation
- What are the causes of dilation of pupils?